Nonlinear conjugate gradient methods with Wolfe type line search. (English) Zbl 1278.90374

Summary: The nonlinear conjugate gradient method is one of the useful methods for unconstrained optimization problems. In this paper, we consider three kinds of nonlinear conjugate gradient methods with Wolfe type line search for unstrained optimization problems. Under some mild assumptions, the global convergence results of the given methods are proposed. The numerical results show that the nonlinear conjugate gradient methods with Wolfe type line search are efficient for some unconstrained optimization problems.


90C30 Nonlinear programming


Full Text: DOI


[1] Polyak, B. T., The conjugate gradient method in extremal problems, USSR Computational Mathematics and Mathematical Physics, 9, 4, 94-112 (1969) · Zbl 0229.49023
[2] Fletcher, R.; Reeves, C. M., Function minimization by conjugate gradients, The Computer Journal, 7, 149-154 (1964) · Zbl 0132.11701
[3] Hestenes, M. R., E.Stiefel. Method of conjugate gradient for solving linear equations, Journal of Research of the National Bureau of Standards, 49, 409-436 (1952) · Zbl 0048.09901
[4] Dai, Y. H.; Yuan, Y., A nonlinear conjugate gradient method with a strong global convergence property, SIAM Journal on Optimization, 10, 1, 177-182 (1999) · Zbl 0957.65061
[5] Fletcher, R., Practical Methods of Optimization, Unconstrained Optimization (1987), New York, NY, USA: Wiley, New York, NY, USA · Zbl 0905.65002
[6] Raydan, M., The Barzilai and Borwein gradient method for the large scale unconstrained minimization problem, SIAM Journal on Optimization, 7, 1, 26-33 (1997) · Zbl 0898.90119
[7] Zhang, L.; Zhou, W., Two descent hybrid conjugate gradient methods for optimization, Journal of Computational and Applied Mathematics, 216, 1, 251-264 (2008) · Zbl 1142.65050
[8] Zhou, A.; Zhu, Z.; Fan, H.; Qing, Q., Three new hybrid conjugate gradient methods for optimization, Applied Mathematics, 2, 3, 303-308 (2011)
[9] Jiao, B. C.; Chen, L. P.; Pan, C. Y., Global convergence of a hybrid conjugate gradient method with Goldstein line search, Mathematica Numerica Sinica, 29, 2, 137-146 (2007)
[10] Yuan, G., Modified nonlinear conjugate gradient methods with sufficient descent property for large-scale optimization problems, Optimization Letters, 3, 1, 11-21 (2009) · Zbl 1154.90623
[11] Dai, Z.; Tian, B., Global convergence of some modified PRP nonlinear conjugate gradient methods, Optimization Letters, 5, 4, 615-630 (2011) · Zbl 1228.90153
[12] Wang, C. Y.; Chen, Y. Y.; Du, S. Q., Further insight into the Shamanskii modification of Newton method, Applied Mathematics and Computation, 180, 1, 46-52 (2006) · Zbl 1103.65071
[13] Moré, J. J.; Garbow, B. S.; Hillstrom, K. E., Testing unconstrained optimization software, ACM Transactions on Mathematical Software, 7, 1, 17-41 (1981) · Zbl 0454.65049
[14] Grippo, L.; Lampariello, F.; Lucidi, S., A nonmonotone line search technique for Newton’s method, SIAM Journal on Numerical Analysis, 23, 4, 707-716 (1986) · Zbl 0616.65067
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.